Alert archive / North Carolina / Beach Hazards Statements in 2022

Beach Hazards Statement 31, NWS Wilmington, NC

August 2, 2022New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Aug 2, 2022, 11:18 AM EDT for New Hanover County, Pender County, North Carolina. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2022, 11:18 AM EDT (15:18 UTC)
Expired
Aug 2, 2022, 7:53 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

269 
WHUS42 KILM 021518
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1118 AM EDT Tue Aug 2 2022

NCZ106-108-030000-
/O.NEW.KILM.BH.S.0031.220802T1518Z-220803T0000Z/
Coastal Pender-Coastal New Hanover-
1118 AM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Swarms of jellyfish have been reported along the beaches
  and may continue to be present this afternoon. 

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...There have been numerous reports of stinging jellyfish
  this morning which may continue into the afternoon. Avoid being
  stung.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please heed the advice of lifeguards and remain alert of changing
conditions. 

&&

$$

21
1 follow-up statement
169 
WHUS42 KILM 022353
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
753 PM EDT Tue Aug 2 2022

NCZ106-108-030100-
/O.CAN.KILM.BH.S.0031.000000T0000Z-220803T0000Z/
Coastal Pender-Coastal New Hanover-
753 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Jellyfish stings were a problem at many area beaches today. The
threat will be reevaluated with our local beach patrol partners 
on Wednesday.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 9:47 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 2, 9:47 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
947 AM EDT Tue Aug 2 2022

.SYNOPSIS...
Hot with isolated storms each afternoon through Wednesday.
Humidity increases late this week and into the weekend with
typical afternoon storm chances as temperatures return to near-
normal. Warmer next week and slightly drier.

&&

.UPDATE...
No major changes coming down the track in the mid-morning
forecast update.

&&

.NEAR TERM /THROUGH TONIGHT/...
Warm summer day in store with above normal temperatures. Plenty
of sunshine today, with some scattered afternoon diurnal
cumulus and thin cirrus. High temps in the upper 90s. While heat
indices may reach triple digits, good daytime mixing of
dewpoints in the upper 60s away from the coast will prevent heat
advisory conditions. PW values drop a bit today to near
climatological normal around 1.6- 1.7". Isolated shower or
thunderstorm possible along sea breeze in the afternoon. Late
today a weak upper trough moves across to the north. This will
push the inland surface trough eastward towards the coast late
this evening into early overnight hours. Potential for shower or
two ahead of trough, mainly across northern parts of CWA.
Another warm night tonight with temps in the mid 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Bermuda high pressure will extend into the area from the east
with a weakness in the ridge to the west. With warm and humid
conditions, isolated to scattered storms could fire on the sea
breeze and inland surface trough both days. Highs will be in the
low to mid 90s with lows in the low to mid 70s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
High pressure will continue to extend into the area from the
east while the weakness in the ridge is forecast to shift
positions at times through the period. Generally, looking for
isolated to scattered storms each day with seasonal
temperatures.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
VFR. Lingering mid cloud deck will continue to shift eastward
this morning. Few to scattered diurnal cumulus in the
afternoon, with high clouds increasing some late in the day.
Light west-southwest winds today with sea breeze development at
coastal terminals in the afternoon, around 18z for MYR/CRE and
20z at ILM. Isolated shower/convection possible in the afternoon
and early evening hours along sea breeze, but no inclusion in
the TAFs given low chances. Light winds Tuesday night, with
some veering as a surface trough approaches the coast. May see
scattered mid clouds around 5-7 kft associated with trough, and
perhaps a stray shower/thunderstorm late evening into early
overnight.

Extended Outlook...Periodic MVFR/IFR expected with isolated to
scattered showers and thunderstorms each afternoon and evening
through the upcoming week. Low chance for patchy MVFR/IFR low
stratus and/or ground fog mainly inland terminals around sunrise
each morning late week.

&&

.MARINE...
Through tonight...Southwest winds around 10-15 kts through late
morning will increase to 15-20 kts this afternoon into tonight
as an inland surface trough is pushed towards the coast. Seas
2-3 ft early today will increase a bit later today with some 4
footers possible as SW wind chop strengthens some with 1-2 ft SE
swell persisting. Winds and seas relax some by daybreak
Wednesday as trough aligns near the coast and weakens. A few
thunderstorms possible across coastal waters late tonight.

Wednesday through Saturday...Expect S to SW winds of 10 to 15
KT for much of Wednesday and Wednesday night. Otherwise, speeds
should run 10 KT or less out of the S with a turn more toward
the SE by Saturday. Seas will run 2 to 3 feet Wednesday into
Thursday before settling to 2 feet for Friday and Saturday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...IGB
NEAR TERM...VAO
SHORT TERM...31
LONG TERM...31
AVIATION...VAO
MARINE...VAO/31
Hazardous weather outlook, Aug 2, 3:08 AM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
308 AM EDT Tue Aug 2 2022

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-054>056-058-
059-030715-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
308 AM EDT Tue Aug 2 2022

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-030715-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
308 AM EDT Tue Aug 2 2022

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-030715-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
308 AM EDT Tue Aug 2 2022

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.